Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 27, 2021Putnam County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 27, 2021, 1:28 PM CDT for Putnam County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 1:28 PM CDT (18:28 UTC)
Expired
Jun 27, 2021, 2:00 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

County Putnam County, TN

The radar

The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS84 KOHX 271828
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
128 PM CDT Sun Jun 27 2021
 
TNZ032-064-065-271900-
Putnam TN-De Kalb TN-White TN-
128 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB...
NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 200 PM
CDT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm 9 
miles east of Smithville, or near Center Hill Lake, moving northeast 
at 15 mph.

Winds in excess of 30 mph will be possible with this storm. This 
storm is also showing weak rotation and could intensify.

Locations impacted include...
Cookeville, Baxter, Burgess Falls State Park, Hamptons Crossroads and
Bakers Crossroads.

This includes Interstate 40 between mile markers 279 and 284.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Center Hill Lake, get out of the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
10 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3593 8567 3600 8576 3618 8561 3603 8538
TIME...MOT...LOC 1826Z 227DEG 11KT 3599 8566 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 12:07 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 27, 12:07 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1207 PM CDT Sun Jun 27 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

In the matter of the last 30 minutes or so, rain showers have
quickly developed east of I-65. These are very isolated in nature
and for now, most of them are only a few miles around. More of
these showers and a few rumbles of thunder will develop through
the afternoon. Keep this in mind if you plan to be outdoors
today. Not everyone will receive rain, but the best chance for
activity will be along and east of I-65. Otherwise, expect a mix
of sun and clouds and temperatures climbing into the 80s and low
90s. Small adjustments were made to reflect the latest radar and
satellite, but the previous forecast is largely on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions expected for this TAF cycle. A few showers will
roam around Middle TN this afternoon, however confidence is low on
one affecting any of our terminals.

Southwesterly winds will be a little breezy through 23Z, then
relax for the overnight period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Schaper
AVIATION........Unger
Hazardous weather outlook, Jun 27, 6:10 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
610 AM CDT Sun Jun 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
610 AM CDT Sun Jun 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

In the hours before

Special weather statement, Jun 27, 1:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
128 PM CDT Sun Jun 27 2021

TNZ032-064-065-271900-
Putnam TN-De Kalb TN-White TN-
128 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB...
NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 200 PM
CDT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Smithville, or near Center Hill Lake, moving northeast
at 15 mph.

Winds in excess of 30 mph will be possible with this storm. This
storm is also showing weak rotation and could intensify.

Locations impacted include...
Cookeville, Baxter, Burgess Falls State Park, Hamptons Crossroads and
Bakers Crossroads.

This includes Interstate 40 between mile markers 279 and 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Center Hill Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3593 8567 3600 8576 3618 8561 3603 8538
TIME...MOT...LOC 1826Z 227DEG 11KT 3599 8566

Shamburger

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.